Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 267, NWS Tulsa, OK

September 26, 2012Delaware County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 26, 2012, 6:02 PM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2012, 6:02 PM CDT (23:02 UTC)
Expired
Sep 26, 2012, 6:29 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Delaware County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 6:07 PM CDTHAIL 23 N Grove, OKPICTURES RECEIVED OF GOLFBALL AND HEN EGG HAIL.
Sep 26, 6:17 PM CDTHAIL 1.255 W Tiff City, OKHALF DOLLAR SIZE HAIL LASTED ABOUT 3 MIN AND THE SENECA-CAYUGA DEPT OF PUBLIC SAFETY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WUUS54 KTSA 262302
SVRTSA
OKC041-115-262345-
/O.NEW.KTSA.SV.W.0267.120926T2302Z-120926T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT WED SEP 26 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
  SOUTHEASTERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 645 PM CDT

* AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BERNICE
  STATE PARK...MOVING EAST AT 35 MPH.

  STORM HAZARDS INCLUDE...
  HALF DOLLAR SIZE HAIL...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HONEY
  CREEK STATE PARK AND GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3652 9461 3649 9500 3667 9500 3677 9461
TIME...MOT...LOC 2302Z 256DEG 31KT 3661 9485

$$
2 follow-up statements
597 
WWUS54 KTSA 262312
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
612 PM CDT WED SEP 26 2012

OKC041-115-262345-
/O.CON.KTSA.SV.W.0267.000000T0000Z-120926T2345Z/
DELAWARE OK-OTTAWA OK-
612 PM CDT WED SEP 26 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHEASTERN OTTAWA AND NORTHERN DELAWARE COUNTIES...

AT 612 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GROVE...MOVING
EAST AT 35 MPH.

STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TIFF CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3652 9461 3649 9500 3667 9500 3677 9461
TIME...MOT...LOC 2313Z 256DEG 31KT 3663 9473

$$
466 
WWUS54 KTSA 262329
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT WED SEP 26 2012

OKC041-115-262339-
/O.CAN.KTSA.SV.W.0267.000000T0000Z-120926T2345Z/
DELAWARE OK-OTTAWA OK-
629 PM CDT WED SEP 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTAWA AND
NORTHERN DELAWARE COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3652 9461 3649 9500 3667 9500 3677 9461
TIME...MOT...LOC 2329Z 256DEG 31KT 3666 9456

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:24 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Sep 26, 3:24 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT WED SEP 26 2012

.DISCUSSION...
EARLY MORNING THUNDERSTORMS HAVE GENERATED A WEST
TO EAST BOUNDARY THROUGH THE MIDDLE OF THE FORECAST
AREA NEAR INTERSTATE 40. THIS WILL BE THE FOCUS FOR
THUNDERSTORMS TONIGHT. EXPECT AREAS NORTH OF THAT
BOUNDARY TO FILL IN WITH WIDESPREAD PRECIP OVERNIGHT.

THURSDAY THROUGH FRIDAY FEATURE RIPPLES OF ENERGY
ACTING ON THE FRONTAL BOUNDARY. A REAL GOOD SHOT OF
RAIN FOR PLACES NORTH OF INTERSTATE 40. FRIDAY NIGHT
INTO SATURDAY BOUNDARY AND PRECIP SETTLES ON SOUTH
OF THE RED RIVER. DRY SATURDAY NIGHT ON WELL INTO
NEXT WEEK.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  83  66  78 /  80  60  70  70
FSM   69  89  67  82 /  50  50  50  60
MLC   70  90  66  84 /  50  40  40  40
BVO   64  82  63  77 /  80  60  70  70
FYV   65  82  63  77 /  60  70  70  70
BYV   66  82  65  76 /  70  60  70  70
MKO   68  85  66  80 /  70  60  60  60
MIO   65  81  63  76 /  90  60  70  70
F10   69  85  66  80 /  70  60  50  60
HHW   70  91  67  87 /  10  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...05
LONG TERM....21
Hazardous weather outlook, Sep 26, 5:13 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT WED SEP 26 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
513 PM CDT WED SEP 26 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
ONGOING STRONG TO SEVERE THUNDERSTORMS IN MCINTOSH AND PITTSBURG
COUNTIES ARE WEAKENING QUICKLY AND WILL LIKELY BE BELOW SEVERE
LIMITS BY SUNSET. VERY HEAVY RAINFALL FROM THESE STORMS MAY RESULT
IN A CONTINUED FLASH FLOOD THREAT INTO EARLY THIS EVENING.

ADDITIONAL THUNDERSTORMS MAY FORM THIS EVENING...MAINLY ACROSS
NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...AND THERE WILL BE
A LIMITED HAIL THREAT WITH THESE STORMS IF THEY DO INDEED DEVELOP.

MORE WIDESPREAD THUNDERSTORMS WILL SPREAD INTO EASTERN OKLAHOMA
FROM THE WEST LATER TONIGHT AND MAY REACH NORTHWEST ARKANSAS
TOWARDS MORNING. A LIMITED SEVERE WEATHER THREAT WILL ALSO EXIST
WITH THESE STORMS...ALTHOUGH HEAVY RAINFALL WILL BE THE BIGGER
CONCERN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FRONTAL BOUNDARY WILL GRADUALLY SHIFT SOUTH ACROSS THE AREA THE
NEXT COUPLE DAYS WITH PERIODIC CHANCES OF SHOWERS AND
THUNDERSTORMS. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED DURING
THIS TIME...HOWEVER HEAVY RAINFALL WILL BE POSSIBLE AS REPEATED
ROUNDS OF STORMS MAY AFFECT A PARTICULAR AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Sep 26, 5:13 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     FLASH FLOOD      4 NW HANNA              35.25N 95.94W
09/26/2012                   MCINTOSH           OK   EMERGENCY MNGR

            FLOODING OF STATE HIGHWAY BETWEEN HANNA AND THE INDIAN
            NATION TURNPIKE. TOWN OF HANNA WITHOUT POWER.

&&

JDS
Local storm report, Sep 26, 5:14 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             4 NW HANNA              35.25N 95.94W
09/26/2012  E1.00 INCH       MCINTOSH           OK   EMERGENCY MNGR

            QUARTER SIZE HAIL OBSERVED AT HWY 9 AND THE INDIAN NATION
            TURNPIKE.

0329 PM     HAIL             5 NE HANNA              35.26N 95.83W
09/26/2012  E1.25 INCH       MCINTOSH           OK   EMERGENCY MNGR

            LAW ENFORCEMENT REPORTING HALF DOLLAR HAIL ON HWY 9 2
            EAST OF SH 52. RELAYED THROUGH EM.

0406 PM     TSTM WND GST     CROWDER                 35.12N 95.67W
09/26/2012  E80.00 MPH       PITTSBURG          OK   STORM CHASER

            STORM CHASER ESTIMATED 80 MPH WINDS. RELYAED BY MEDIA.

0406 PM     HAIL             CROWDER                 35.12N 95.67W
09/26/2012  E1.75 INCH       PITTSBURG          OK   STORM CHASER

            STORM CHASER REPORTED QUARTER SIZE HAIL WITH OCCASIONAL
            GOLF BALL HAIL. RELAYED BY MEDIA.

0451 PM     FLASH FLOOD      CROWDER                 35.12N 95.67W
09/26/2012                   PITTSBURG          OK   EMERGENCY MNGR

            WIDESPREAD FLOODING REPORTED IN CROWDER.

0503 PM     FLASH FLOOD      4 NW HANNA              35.25N 95.94W
09/26/2012                   MCINTOSH           OK   EMERGENCY MNGR

            FLOODING OF STATE HIGHWAY BETWEEN HANNA AND THE INDIAN
            NATION TURNPIKE. TOWN OF HANNA WITHOUT POWER.

&&

JDS
Local storm report, Sep 26, 5:15 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             5 NE HANNA              35.26N 95.83W
09/26/2012  E1.25 INCH       MCINTOSH           OK   EMERGENCY MNGR

            LAW ENFORCEMENT REPORTING HALF DOLLAR HAIL ON HWY 9 2
            EAST OF SH 52. RELAYED THROUGH EM.

&&

JDS
Local storm report, Sep 26, 5:35 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
535 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             1 N MCALESTER           34.95N 95.77W
09/26/2012  E1.00 INCH       PITTSBURG          OK   TRAINED SPOTTER

            DIME TO QUARTER HAIL REPORTED.

&&

SAA
Local storm report, Sep 26, 5:49 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             NNW MCALESTER           34.93N 95.77W
09/26/2012  E1.00 INCH       PITTSBURG          OK   EMERGENCY MNGR

0518 PM     TSTM WND GST     MCALESTER               34.93N 95.77W
09/26/2012  M73.00 MPH       PITTSBURG          OK   TRAINED SPOTTER

            SCATTERED LIMBS DOWN AROUND TOWN.

&&

SAA
Special weather statement, Sep 26, 6:00 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT WED SEP 26 2012

OKZ073-262345-
PITTSBURG OK-
600 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     WESTERN PITTSBURG

AT 600 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
ARPELAR...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SAVANNA...HAYWOOD...ARPELAR AND SCIPIO.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3486 9609 3505 9610 3507 9607 3509 9607
      3512 9603 3513 9575 3481 9579 3483 9610
      3486 9610
TIME...MOT...LOC 2300Z 268DEG 16KT 3498 9611

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 12:19 AM CDTSpecial Weather StatementTSACreek26 min
Sep 26, 12:55 AM CDTSpecial Weather StatementTSACreek, Okfuskee, Pawnee50 min
Sep 26, 1:47 PM CDTSpecial Weather StatementTSAMcIntosh43 min
Sep 26, 1:50 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee55 min
Sep 26, 2:22 PM CDTSpecial Weather StatementTSAAdair53 min
Sep 26, 2:42 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Pittsburg63 min
Sep 26, 3:02 PM CDTSpecial Weather StatementTSAOkfuskee28 min
Sep 26, 3:36 PM CDTSpecial Weather StatementTSAOkfuskee24 min
Sep 26, 3:45 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg60 min
Sep 26, 4:00 PM CDTSpecial Weather StatementTSAMcIntosh30 min
Sep 26, 4:21 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Pittsburg54 min
Sep 26, 4:41 PM CDTFlash Flood WarningTSAMcIntosh4 hr
Sep 26, 4:55 PM CDTFlash Flood WarningTSAPittsburg4 hr
Sep 26, 5:13 PM CDTSevere Thunderstorm WarningTSAPittsburg62 min
Sep 26, 6:00 PM CDTSpecial Weather StatementTSAPittsburg45 min
Sep 26, 6:10 PM CDTSpecial Weather StatementTSALatimer, Pittsburg50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.